Is Your Medicine Making You Fat?

By ·
Is Your Medicine Making You Fat? featured image

If you wonder why you’re not losing weight despite all your best efforts, you may need to look in an unlikely place: your medicine cabinet. Some common drugs that help your health, like those for depression or joint pain, may actually cause you to gain weight.

Some of the most notorious culprits are steroids, birth control pills and antidepressants, but you may also find that heartburn and hypertension medications can cause you to pack on pounds quickly too. As much as 10 pounds in a month.

While you may be tempted to stop taking the drug, consult your doctor first. Abruptly cutting out certain drugs may be dangerous to your health, and it’s possible that your doctor can find an alternative medication. In fact, some drugs in the same class may actually cause weight loss. For example, Paxil and Zoloft for depression are known to cause weight gain. However, antidepressants Wellbutrin and Prozac can help you drop or maintain your weight.

Plus, a check-up is in order if you gain or lose weight quickly. There may be another medical reason for it, or it could simply be water retention caused by the medication.

Related Links:
Eat Chocolate for Breakfast to Lose Weight
15 Minute Alternative to Weight-Loss Surgery?

Find a Doctor

Find a NewBeauty "Top Beauty Doctor" Near you

Give the Gift of Luxury

NewBeauty uses cookies for various reasons, including to analyze and improve its content and advertising. Please review our Privacy Policy and Terms of Use for more about how we use this data. By continuing to use this site, you agree to these policies.